Confusion

  • 4 replies
  • 47 subscribers
  • 378 views

Hello 

My step dad has secondary oesophageal cancer and has deteriorated massively over weekend. 

He is very confused .. I was wondering if anyone else has experienced this with there love ones or are going through the same. 

Rachel x

  • Hi Rachel,

    So sorry to hear about your stepdad, where is his primary cancer situated.

    My husband has oesophageal cancer spread to liver.

    Have you contacted your oncologist about this.

    Stay strong

    Angie x

  • It’s secondary … but it’s above the liver but below the heart. 

    refused treatment because of how weak he is. 

    we have Mary Ann Evans involved now District nurses too. 
    He is on a morphine patch he isn’t eating and drinking literally anything now. 

    They have said the confusion is normal with the cancer plus the dehydration etc

    Juat horrible to see. Sorry regarding your husband. Life is cruel. 

    Rachel x

  • Hi Rachel

    I'm sorry that your stepdad is suffering so much. 

    Morphine can cause confusion too. My mum was on morphine patches for the last few months of her life (not cancer related), she had hallucinations, got very confused about where she was (kept saying she wanted to go home when she was at home), and talking about things from her childhood but all mixed up. The GP moved her on to fentanyl patches and oxycodone liquid which helped.

    Take care,

    Amanda 

  • Have they checked for a UTI (urinary tract infection)?  They are notorious for causing confusion.